Arkansas, 2008Damaging Wind in Arkansas, August 30, 2008
August 30, 2008 · NWS TSA · 1 event in 1 county or zone
An isolated severe thunderstorm occurred in Benton County during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm occurred in Benton County during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 30, 2:00 PM CST, 12 minutes earlier.
Area forecast discussion, Aug 30, 2:00 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT SAT AUG 30 2008
.DISCUSSION...
MOIST AND UNSTABLE AIR REMAINS OVER THE
REGION WITH AFTERNOON HEATING FIRING
THE EXPECTED ISOLATED SHOWERS AND
THUNDERSTORMS. TEMPERATURES ARE RUNNING
SLIGHTLY LOWER THAN FRIDAY BUT STILL NEAR
OR SLIGHTLY ABOVE NORMALS FOR THE END OF
AUGUST.
THE ISOLATED SHOWERS WILL DIMINISH QUICKLY
AROUND SUNSET AND HAVE NOT INCLUDED THEM
IN THE OVERNIGHT HOURS. SLIGHTLY DRIER
AIR ALONG WITH RIDGING AT SURFACE AND
ALOFT OVER THE AREA WILL DIMINISH THE
POSSIBILITY OF DIURNAL THUNDERSTORMS BUT
WILL NOT COMPLETELY PREVENT THEM FOR
SUNDAY AND MONDAY WITH THE SLIGHTLY BETTER
CHANCES ON MONDAY.
ATTENTION THEN TURNS TO GUSTAV. WITH THE
HURRICANE RAPIDLY INTENSIFYING THIS MORNING
EXPECT IT TO DIMINISH SLIGHTLY AS IT CROSSES
CUBA AND INTO THE GULF WHERE THE VERY WARM WATERS
OF THE SOUTHERN GULF WILL AID IN A RAPID RECOVERY
AND FURTHER INTENSIFICATION.
MODELS ARE BECOMING MORE CONSISTENT IN BRINGING
THE STORM ASHORE IN THE NORTHERN GULF WITH
LOUISIANA OR POSSIBLY THE FAR NORTHEAST COAST
OF TEXAS BECOMING THE MOST LIKELY AREA...AND
THE SLOWING REMAINS PUSHING INTO NORTHEAST
TEXAS AND NORTHWEST LOUISIANA.
MODELS STILL IN DISAGREEMENT ON WHAT HAPPENS TO
THE REMAINS OF THE STORM AFTER LANDFALL. IT IS
LIKELY THAT IT WILL SLOW AND HOPEFULLY WEAKEN
IN THE SLIGHTLY COOLER WATERS OF THE NORTHERN GULF
WITH SOME MODELS BRINGING THE REMAINS TO A NEAR
STANDSTILL OVER THE AREA OF NORTHEAST TEXAS...
NORTHWEST LOUISIANA SOUTHWEST ARKANSAS AND SOUTHEAST
OKLAHOMA.
I PREFER THE MORE PROGRESSIVE SOLUTION THAT INDICATE THE
REMAINS WILL SLOWLY TURN NORTH AND THEN NORTHEAST BUT
WOULD MOVE ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS
WHILE THIS WOULD NOT BRING HURRICANE CONDITIONS TO THE
FORECAST AREA...VERY HEAVY RAIN AND PERIODS OF STRONG AND
GUSTY WINDS NEAR THE SLOWLY MOVING REMNANT LOW WOULD CAUSE
A SIGNIFICANT RAIN EVENT OVER MUCH OF THE FORECAST AREA DURING
THE WEDNESDAY THROUGH FRIDAY TIME FRAME. A WEAK COLD FRONT
WILL BE ALSO PUSHING SOUTHWARD AT MID WEAK TO FURTHER
CONFUSE THE ISSUE AND BETWEEN THE TROUGH AND SURFACE BOUNDARY
ALONG WITH THE REMAINS OF GUSTAV...EXPECT PLENTY OF CLOUDS
AND RAIN THROUGH THIS PERIOD.
TEMPERATURES THROUGH TUESDAY WILL BE NEAR NORMAL BUT BELOW
NORMAL FOR THE REMAINDER OF THE WEEK DUE TO CLOUDS AND RAIN.
HAVE INCREASE RAINFALL AMOUNTS AND POPS MAINLY SOUTHEAST
THIRD OF THE FORECAST AREA BUT DUE TO THE UNCERTAINTY OF
THE TRACK AND TIMING OF BOTH THE TROPICAL SYSTEM AND THE
COLD FRONT...HAVE HAD TO HOLD ONTO POPS INTO NEXT WEEKEND
TO COVER THE POSSIBILITY OF THE REMAINS BECOMING NEARLY
STATIONARY IN THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 91 72 92 / 20 10 10 10
FSM 70 93 71 93 / 20 10 10 20
MLC 71 93 70 93 / 20 10 10 10
BVO 66 91 66 91 / 20 10 10 10
FYV 64 89 64 89 / 20 10 10 20
BYV 64 88 65 88 / 10 0 10 20
MKO 70 91 69 93 / 20 10 10 10
MIO 65 90 67 92 / 20 10 10 10
F10 70 91 70 92 / 20 10 10 10
HHW 71 93 71 93 / 20 10 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...14
LONG TERM....15
Hazardous weather outlook, Aug 30, 12:12 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
112 PM CDT SAT AUG 30 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
110 PM CDT SAT AUG 30 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...MID AFTERNOON.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...THIS AFTERNOON.
DISCUSSION...
ISOLATED THUNDERSTORMS MAY AGAIN DEVELOP OVER PORTIONS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. ALTHOUGH ISOLATED...
THUNDERSTORMS THAT DO DEVELOP WILL MOVE SLOWLY AND MAY PRODUCE LOCALLY
HEAVY RAINFALL AND DANGEROUS LIGHTNING. A STORM OR TWO COULD BRIEFLY
APPROACH SEVERE LIMITS WITH STRONG GUSTY WINDS. STORMS THAT DO
DEVELOP WILL DISSIPATE DURING THE EVENING HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE REMNANTS OF HURRICANE GUSTAV MAY BE IN OUR GENERAL
VICINITY TUESDAY THROUGH WEDNESDAY. THE PRECISE STORM
TRACK WILL DICTATE WHERE HEAVY...LIKELY FLOODING...RAIN
WILL OCCUR.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
AT THIS TIME UNCERTAINTIES EXIST IN THE PROJECTED
TRACK OF GUSTAV. BY LATE SUNDAY OR EARLY MONDAY
WE SHOULD HAVE A GOOD IDEA IF NORTHEAST OKLAHOMA
AND WEST CENTRAL AND NORTHWEST ARKANSAS WILL HAVE
A HEAVY TROPICAL RAIN EVENT. CLOSE MONITORING OF
THE LATEST FORECAST IS STRONGLY SUGGESTED.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Aug 30, 1:28 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 PM CDT SAT AUG 30 2008
OKZ059-064-302000-
CREEK OK-PAWNEE OK-
228 PM CDT SAT AUG 30 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK AND PAWNEE
AT 228 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF TERLTON...MOVING NORTHEAST AT 4 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...JENNINGS...TERLTON...SILVER
CITY AND MANNFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3627 9652 3619 9632 3604 9642 3613 9661
TIME...MOT...LOC 1928Z 211DEG 3KT 3615 9647Thunderstorm Wind, Benton
- When
- August 30, 2:12 PM CST
- Where
- Benton County, 2 mi N of Siloam Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.209, -94.530
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs and a power line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm and Storm Surge in Florida, August 30 to 31, 20081 death · 3 events
- Flash Flooding in New Mexico, August 30 to 31, 2008$152,000 · 4 events
- Flash Flooding and Hail in California, August 30, 20082 injured · $10,000 · 1.5 in hail · 3 events
- Flash Flooding and Damaging Winds in Utah, August 30 to 31, 2008$8,000 · 69 kt wind · 9 events
- Flash Flooding and Hail in North Carolina, August 30, 20081 in hail · 7 events
- Hail and Damaging Wind in Kentucky, August 30, 2008$3,000 · 52 kt wind · 4 events
- Hail in Montana, August 30, 20080.75 in hail · 3 events
- Flash Flooding and Hail in Arizona, August 30 to 31, 20080.88 in hail · 3 events
- Heavy Rain in U.S. Virgin Islands, August 30, 20082 events
- Flash Flood and Hail in Nevada, August 30, 20080.75 in hail · 2 events
- Damaging Winds in Kansas, August 30, 200852 kt wind · 2 events
- Hail in Arizona, August 30, 20081 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132707.